Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


switch from atripla to complera
Feb 21, 2013

Dear doctor,Because of sleep-and concentrationproblems my consultant would switch my treatment from atripla to complera. I am now 4 years witn atripla as first medicament. But now I have read that taking complera limits your later opcions to other regims based on a non-nucleoside. Is it not better to stay with atripla until a better opcion is available? Many thanks for answering.

Response from Dr. Young

Hello and thanks for posting.

Seems reasonable to consider a switch off of efavirenz (part of Atripla) if there's no other apparent reason for your sleep and concentration symptoms.

Switching to Complera would be reasonable, if the dietary requirement (taking the pill with a 400 cal meal) isn't a problem.

As for the resistance issues, people starting and subsequently experiencing treatment failure with Complera do typically have virus with a broader cross resistance problem than with other regimens. If you've been taking your Atripla without adherence problems and have been suppressed for 4 years, I'd doubt that this will be an issue for you.

There is indeed no reason to rush into a switch- you've been on your otherwise well-functioning regimen for a long time. Complera would allow you to continue on a one pill a day regimen; it might also be worth talking to your consultant about other regimens that might not be as low pill count, but still avoid the unwanted side effects.

Hope that helps, BY



Previous
HIV and HPV
Next
ALOE VERA GEL and FOREVER PRODUCTS AND ATRIPLA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement